Write an essay demonstrating your understanding of clinical human factors and their practical application (using the SEIPS 3 system) to healthcare settings. In your essay, you should analyse the human factors contributing to a potential/actual safety concern identified from either:
Your own healthcare setting
use the sample scenario below
Your essay should include:
Definition and Scope of Human Factors: Provide a definition of human factors in healthcare and discuss its scope. Explain why human factors might help to improve individual and team performance and patient safety in your chosen scenario.
Description of the Safety Concern, Process and Desired Outcomes: Describe the specific healthcare process(s) that are associated with your identified safety concern. Explain the goals and desired outcomes of the system.
Using the SEIPS3 model, analyse the interactions between human factors elements that may be important to ensure a successful outcome for your chosen system.
Recommendations: Based on your analysis and the knowledge and understanding acquired in the course, propose evidence-based recommendations to address the identified deficiencies and improve patient safety. Your recommendations should consider the Person, Tasks, Tools and Technologies, Organization, and Environment elements within the SEIPS3 model. You should justify any recommendations you make with reference to the literature where appropriate.
Your essay should be a maximum of 2000 words and include appropriate referencing of relevant literature to support your arguments and recommendations.
Note: If you choose to analyse a safety concern from your own healthcare setting, ensure you do not include ANY patient identifiable information.
A 64 year old male patient returned to the HDU at 4pm in a tertiary hospital following a Whipples procedure for a head of pancreas cancer. The patient arrived in HDU in a stable condition. He was on 2L of oxygen via nasal prongs with SpO2 98%. Blood pressure was 135/95 HR 85 regular. He was receiving a 2mls/hr (160mcg/hr) of noradrenaline by infusion. He had a thoracic epidural in situ for post-operative pain. He had invasive monitoring lines – arterial line and central line.
At 8pm due to pressure of beds, the patient was transferred to the renal high dependency unit. By this time he was 20mls/hr of noradrenaline. He was reviewed by medical staff who were unconcerned and staff handed over that this was to be expected due to the effects of his epidural.
At 10pm, the gentleman had a cardiac arrest, during which he was intubated, fluid resuscitated, and transferred to theatre. On re-opening his abdomen he was found to have a large intra-abdominal haematoma which was evacuated, and a bleeding vessel in his abdominal wall was identified and ligated.
Do you need urgent help with this or a similar assignment? We got you. Simply place your order and leave the rest to our experts.